MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES

EDWARDS LIFESCIENCES EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM; PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Model Number 9850EV52US
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer's investigation is ongoing and a follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Edwards received notification of an evoque procedure in the tricuspid position where, following valve release, the anterior side appeared to migrate atrially.Tee confirmed atrialization of the anterior valve segment, with native leaflets visualized beneath the device.The patient had a history of significant weight loss (from 95.45 kg to 58.3 kg), prior mechanical mitral valve replacement causing acoustic shadowing, and challenging rv wire placement due to interference from a pacemaker lead and papillary muscle.These procedural factors were present in a case where limited visualization, posterior wire bias, and difficulty achieving depth were observed, and valve malposition occurred.No post-deployment interrogation was performed, as the patient was transitioned to ct surgery for valve removal.On pod 2, the patient returned to surgery for washout and closure after being left open for 48 hours, reportedly due to anticoagulation-related bleeding concerns.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, g3, g6, h2, h6, and h11.Additional type of investigation codes that were unable to be added in h6: analysis of images.Labeling review.Additional information: an rv gram was taken at the beginning of the procedure prior to wire placement to better visualize the subvalvular anatomy, as the screening ct was not high quality.During the case review, it was clarified that the placement of the wire through a pigtail catheter in the posterior position was the source of most of the procedural issues, as it became entangled in the posterior subvalvular anatomy and held the delivery system posterior throughout the case.Additionally, it was noted that when depth was added, this maneuver did not translate as the nosecone was caught within a chordal structure with the chordal structure tensioned against the guidewire lumen of the delivery system proximal to the nosecone.Therefore, moving anterior and moving ventricular were not possible with the wire placement.The last update regarding the patient status was that as of pod 13 the physician said that the patient was still sick in the icu with slow progress.Based on the complaint investigation, the complaint for malposition - valve embolizes into atrium was confirmed with objective evidence.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.The imaging evaluation confirmed that at anchors at 90 degrees, the anterior leaflet was pinned and the device was posterior in position.The clinical specialist noted that this was observed in the case, and that device maneuvers were attempted to move more anterior in position but they were ultimately unsuccessful.The decision was made to continue to flip anchors to then pull the nosecone back to try to gain depth.This maneuver was attempted, however, the device was held posterior in position and depth was not translating.The imaging evaluation revealed that the nosecone was caught within a posterior chordal structure, which prevented the device from moving anterior or ventricular.All maneuvers to move the device anterior and ventricular were exhausted, however these maneuvers were not successful.The decision was made to deploy the valve, despite having four anchors with pinned leaflets (anterior and lateral sides of device).Upon deployment, the nosecone of the delivery system immediately jumped posterior and was challenging to remove from the anatomy, which demonstrates how entangled the nosecone was in posterior chordal structures.Available information suggests that the positioning and methodology of wire placement contributed to the limited translation of device maneuvers, and the resulting lack of leaflet capture of four anchors contributed to the valve embolization.Malposition events such as embolization may be caused by a variety of factors such as device to native anatomy sizing (perimeter-derived diameter), use factors and procedural factors.Since there are no confirmed product or labeling/ifu/training material non-conformances affecting distributed product and no other triggers have been met, no preventative or corrective actions are required.

Brand Name
EVOQUE TRICUSPID VALVE REPLACEMENT SYSTEM
Common Device Name
PERCUTANEOUSLY DELIVERED PROSTHESES AND TRICUSPID VALVES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key22142832
Report Number2015691-2025-04409
Device Sequence Number8233343
Product Code NPW
UDI-Device Identifier00690103217469
UDI-Public(01)00690103217469(17)260708(11)240708
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P230013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/08/2026
Device Model Number9850EV52US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale